MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH 5.5 EXP VERSE FEN SCR 4.35X40; BONE CEMENT, POSTERIOR SCREW AUGMENTATION

MEDOS INTERNATIONAL SàRL CH 5.5 EXP VERSE FEN SCR 4.35X40; BONE CEMENT, POSTERIOR SCREW AUGMENTATION
Model Number 199723440
Medical Device Problem Codes Break (1069); Crack (1135)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B)(4).
 
Additional Manufacturer Narrative
If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional procode: mni.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that during spinal fixation surgery on an unknown date, it was noted that after completing the total spinal construct with the expedium verse advanced system and tightening of the setscrews, the tabs were broken off under the topnotch instead of flush with the topnotch as described in the surgical technique.This caused the topnotch to also break off the screwhead.The construct was loosened, this specific screw was replaced with a new one, and the surgery was completed successfully.This report is for an expedium verse 5.5 screw 4.35 x 40.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
(b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual inspection of the screw revealed that the breakage had occurred below the top notch interface.The other broken half was not returned.It was also noted that the threads of the tulip head were torn.Fracture analysis was subsequently performed on the screw.The fracture analysis report reveals uniform rough morphology of the fractured surface indicating that the top-notch interface underwent a static failure.The absence of rotational deformation and a termination site implies that the top-notch interface was broken under a cantilever force.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.The root cause of the top notch interface breaking cannot be determined from the sample and the information provided.The results of fracture analysis have determined that a probable root cause is static overload failure due to a single, sudden, unexpectedly high force placed on the top-notch interface.With the information provided, a definitive root cause for the torn threads of the screw cannot be determined.Noted damage suggests that inadvertently cross threading of the setscrew occurred upon insertion into the tulip head of the screw.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
5.5 EXP VERSE FEN SCR 4.35X40
Common Device Name
BONE CEMENT, POSTERIOR SCREW AUGMENTATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key9321119
Report Number1526439-2019-52428
Device Sequence Number10862417
Product Code PML
UDI-Device Identifier10705034403434
UDI-Public(01)10705034403434
Combination Product (Y/N)N
PMA/510(K) Number
K160879
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model Number199723440
Device Catalogue Number199723440S
Device Lot NumberAVKBOG
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2019
Initial Date Received by Manufacturer 10/16/2019
Supplement Date Received by Manufacturer11/15/2019
11/25/2019
Initial Report FDA Received Date11/14/2019
Supplement Report FDA Received Date11/18/2019
11/25/2019
Patient Sequence Number1